Arkansas, 2025

Flash Flood and Hail in Arkansas, June 18 to 19, 2025

June 18 to 19, 2025 · NWS MEG · 6 events in 4 counties and zones

A very warm, moist, and unstable airmass was in place across the Mid-South ahead of an approaching cold front. Dewpoints ranged from 75 to 80 degrees across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$57,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A very warm, moist, and unstable airmass was in place across the Mid-South ahead of an approaching cold front. Dewpoints ranged from 75 to 80 degrees across the area. As the cold front sagged south, an upper-level disturbance pushed into the region, causing an increase in shear. Convection developed along an old outflow boundary during the late afternoon and evening hours on June 18, 2025. Additional development occurred as the front and additional outflow boundaries pushed south into the area. Storm mode was generally clusters and segments at first. Robust instability and high DCAPE values supported large hail and damaging winds initially. After midnight and during the early morning hours of June 19, 2025, the front nearly stalled and became parallel to the upper-level flow. As a result, convection became more east-west oriented with very heavy rainfall rates. Training storms caused significant flash flooding over parts of West Tennessee.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 18, 5:43 PM CST, 1 hour 48 minutes earlier. Its key messages:

  • Updated at 630 PM CDT Wed Jun 18 2025
  • A cold front will push into the region tonight, bringing a couple of rounds of strong to severe storms. A Slight Risk of severe weather is in effect for east Arkansas, the Missouri Bootheel, West Tennessee and extreme northwest Mississippi through the overnight period.
  • Strong to severe storms will continue across north Mississippi into mid morning on Thursday.
  • Hot and humid conditions will develop late week, with heat indices above 100 degrees by Saturday.
Area forecast discussion, Jun 18, 5:43 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
643 PM CDT Wed Jun 18 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 630 PM CDT Wed Jun 18 2025

- A cold front will push into the region tonight, bringing a
  couple of rounds of strong to severe storms. A Slight Risk of
  severe weather is in effect for east Arkansas, the Missouri
  Bootheel, West Tennessee and extreme northwest Mississippi
  through the overnight period.

- Strong to severe storms will continue across north Mississippi
  into mid morning on Thursday.

- Hot and humid conditions will develop late week, with heat
  indices above 100 degrees by Saturday.

&&

.DISCUSSION...
(This evening through next Tuesday)
Issued at 235 PM CDT Wed Jun 18 2025

Currently...A very warm, moist and unstable airmass is in place
across the Mid-South ahead of an approaching cold front located
roughly along the I-44 corridor in MO. An old outflow boundary sits
from NW TN into east-central AR. Dewpoints range from the mid to
upper 70s with even some 80 degree readings along the KY/MO border.
MLCAPEs range from 2500 to 3000 J/kg across the entire region. 0-6
km bulk wind shear is fairly weak attm with most of the Mid-South
below 25 kts. Isolated convection is started to pop up thanks to
surface heating though it should remain below severe limits for
the next few hours.

The next upper level disturbance will push into the region late this
afternoon into this evening. This will result in an increase in wind
shear with 0-6 km values topping 30 kts in places. The latest hi-res
models show development along the old outflow boundary late this
afternoon into this evening along with additional development as the
front sags into the area overnight. Storm mode is trending toward
clusters and segments through much of the night. Given the amount of
instability and DCAPE values around 1000 J/kg the main threat will
be damaging winds though large hail may accompany some storms. The
environment does not seem particular conducive to tornadoes with
weak UH tracks though 0-1km helicity values greater than 100 m2/s2
could support a tornado so do not want to completely discount that
threat.

Later tonight as the front basically stalls and becomes parallel to
the upper flow, the convection becomes more E-W. This seems to
happen initially just north of the TN/MS state border around 3 am with
the line eventually sagging south through north MS into mid-morning
Thursday.

Precip water values of 1.8 to 2.0 inches across the area will result
in some very heavy rainfall rates at times overnight. Any storms
that train over the same area could result in an isolated flash
flood threat.

Upper ridging will build into the region through the end of the week
with heat and humidity building. Heat index readings will top 100
degrees by the end of the week and then 105 degrees this weekend.
Heat advisories will probably be needed. The heat will continue into
next week as latest models indicate upper level high pressure over
the SE US.

&&

.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Wed Jun 18 2025

Scattered showers are quickly developing across western Arkansas,
moving east at around 25 kts. This motion alone would bring showers
or thunderstorms into eastern Arkansas around 03Z. However, the
atmosphere is becoming increasingly unstable in east Arkansas and
across the remainder of the Midsouth. As a result, additional
development is expected and will likely result in earlier impact,
especially at JBR and MEM. Outside of direct TS impacts, cigs
should remain VFR through the TAF cycle.

Southwest winds tonight 10-15 kts may gust over 20 kts. Winds
will shift from the west to northwest tomorrow 5-10 kts and below
5 kts tomorrow night. VFR conditions will prevail at JBR, MEM and
MKL most of tomorrow into tomorrow night. Storms may linger near
TUP through midday.

&&

.FIRE WEATHER...
Issued at 235 PM CDT Wed Jun 18 2025

A cold front will move into the region tonight bringing widespread
showers and thunderstorms overnight into tomorrow morning. Hot
and humid conditions will move in Friday through the weekend with
temperatures rising into the lower to mid 90s. There are no fire
weather concerns in the near future as humidities and fuel
moistures remain high.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...SJM
AVIATION...JDS

In the hours before

Special weather statement, Jun 18, 5:07 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
607 PM CDT Wed Jun 18 2025

TNZ054-182330-
Henderson TN-
607 PM CDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN HENDERSON COUNTY
THROUGH 630 PM CDT...

At 606 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lexington, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lexington, Natchez Trace State Park, Natchez Trace State Forest,
Parkers Crossroads, Darden, Bargerton, Wildersville, Warrens Bluff,
Rock Hill, Palestine, Union Cross, Juno, Sand Ridge, Timberlake,
Hinson Springs, and Chesterfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3563 8819 3563 8820 3562 8820 3562 8819
      3560 8819 3558 8821 3559 8853 3575 8856
      3582 8822 3570 8818
TIME...MOT...LOC 2306Z 257DEG 25KT 3566 8846

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

JAB
Special weather statement, Jun 18, 5:20 PM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Memphis TN
620 PM CDT Wed Jun 18 2025

TNZ021-022-054-055-182345-
Carroll TN-Henderson TN-Benton TN-Decatur TN-
620 PM CDT Wed Jun 18 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN HENDERSON...SOUTHERN
BENTON...SOUTHEASTERN CARROLL AND NORTHERN DECATUR COUNTIES THROUGH
645 PM CDT...

At 619 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bruceton to near Lexington. Movement was
east at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lexington, Camden, Natchez Trace State Park, Natchez Trace State
Forest, Parsons, Bruceton, Decaturville, Parkers Crossroads, Darden,
Wildersville, Hollow Rock, Dollar, Busseltown, Jeannette, Rock Hill,
Holladay, Mount Tabor, Sugar Tree, Timberlake, and Hinson Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3603 8800 3600 8800 3597 8802 3594 8800
      3594 8793 3587 8794 3583 8797 3578 8798
      3572 8803 3566 8802 3562 8804 3558 8802
      3560 8847 3586 8838 3607 8829 3614 8792
TIME...MOT...LOC 2319Z 271DEG 26KT 3604 8818 3563 8838

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

JAB
Special weather statement, Jun 18, 5:44 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Memphis TN
644 PM CDT Wed Jun 18 2025

TNZ022-190000-
Benton TN-
644 PM CDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BENTON COUNTY THROUGH
700 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm over
Camden, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Camden and Nathan Bedford Forrest State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3605 8799 3603 8800 3600 8800 3598 8802
      3597 8802 3594 8801 3594 8793 3593 8793
      3590 8807 3607 8817 3618 8793 3616 8792
      3613 8792
TIME...MOT...LOC 2344Z 246DEG 22KT 3603 8803

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JAB
Local storm report, Jun 18, 6:24 PM CST, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
724 PM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     Lightning        3 WNW Springville       36.26N 88.20W
06/18/2025                   Henry              TN   Emergency Mngr

            *** 1 INJ ***
            Individual was carrying a portable generator
            when struck by lightning. Minor injury to
            hand.

&&

TAB
Special weather statement, Jun 18, 6:33 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Memphis TN
733 PM CDT Wed Jun 18 2025

ARZ049-190115-
Lee AR-
733 PM CDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN LEE COUNTY THROUGH 815
PM CDT...

At 732 PM CDT, Doppler radar was tracking a strong thunderstorm near
Aubrey, or 10 miles northwest of Marvell, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Marianna, Moro, Rondo, Aubrey, Haynes, Lagrange, Jeffersonville, Oak
Forest, Westor, Haleside, Big Creek Corner, Four Forks, Felton,
Vineyard, Thomasville, Scott Valley, Gill, and Mississippi River
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3491 9084 3491 9071 3467 9059 3464 9104
      3465 9105 3473 9105 3474 9110 3478 9110
TIME...MOT...LOC 0032Z 246DEG 19KT 3469 9100

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

JAB
Special weather statement, Jun 18, 7:07 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
807 PM CDT Wed Jun 18 2025

ARZ036-048-049-MSZ007-190145-
St. Francis AR-Lee AR-Crittenden AR-Tunica MS-
807 PM CDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEE...EASTERN ST.
FRANCIS...SOUTHWESTERN CRITTENDEN AND NORTHWESTERN TUNICA COUNTIES
THROUGH 845 PM CDT...

At 806 PM CDT, Doppler radar was tracking a strong thunderstorm over
Haynes, or 7 miles north of Marianna, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Marianna, Hughes, Haynes, Brickeys, New Home, Cody, Kokomo, Westor,
Jonquil, Mud Lake, Soudan, Peters, Council, Beck, Bruins, Democrat,
Heustess, North Hughes, Ball Point, and Lucerne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3474 9082 3488 9089 3514 9045 3484 9032
TIME...MOT...LOC 0106Z 239DEG 23KT 3488 9075

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

JAB

The radar

The Memphis radar (KNQA), 76 km away, was scanning. The volume nearest the first event began at 01:28 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.

Hail, St. Francis

When
June 18, 7:31 PM CST to 7:36 PM CST
Where
St. Francis County, 2.36 mi NNE of Rawlison
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.950, -90.560

Thunderstorm Wind, Poinsett

When
June 18, 10:56 PM CST to 11:01 PM CST
Where
Poinsett County, 1.02 mi SSW of Mc Daniel
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
35.637, -90.889

Two trees were knocked down at the intersection of Highway 49 and Raybourn Road.

Thunderstorm Wind, Poinsett

When
June 18, 11:45 PM CST to 11:50 PM CST
Where
Poinsett County, Lepanto
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
35.620, -90.330

Large tree branches were knocked down.

Thunderstorm Wind, Craighead

When
June 19, 1:05 AM CST to 1:10 AM CST
Where
Craighead County, 0.89 mi SW of Greensboro
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
35.940, -90.630

A couple of large trees were knocked down by stright line winds.

Thunderstorm Wind, Mississippi

When
June 19, 1:42 AM CST to 1:47 AM CST
Where
Mississippi County, 1.12 mi W of Osceola
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.700, -89.990

A few trees were knocked down across the road.

Flash Flood, Mississippi

When
June 19, 4:06 AM CST to 4:50 AM CST
Where
Mississippi County, 0.94 mi NNE of Osceola to 1.36 mi SE of Osceola
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
35.713, -89.966

Some roads were flooded in Osceola. A home was inundated with two feet of water.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276969, 1276971, 1278892, 1276972, 1276973, 1276974.